Economics at your fingertips  

Sieve semiparametric two-step GMM under weak dependence

Xiaohong Chen () and Zhipeng Liao ()

Journal of Econometrics, 2015, vol. 189, issue 1, 163-186

Abstract: This paper considers semiparametric two-step GMM estimation and inference with weakly dependent data, where unknown nuisance functions are estimated via sieve extremum estimation in the first step. We show that although the asymptotic variance of the second-step GMM estimator may not have a closed form expression, it can be well approximated by sieve variances that have simple closed form expressions. We present consistent or robust variance estimation, Wald tests and Hansen’s (1982) over-identification tests for the second step GMM that properly reflect the first-step estimated functions and the weak dependence of the data. Our sieve semiparametric two-step GMM inference procedures are shown to be numerically equivalent to the ones computed as if the first step were parametric. A new consistent random-perturbation estimator of the derivative of the expectation of the non-smooth moment function is also provided.

Keywords: Sieve two-step GMM; Weakly dependent data; Auto-correlation robust inference; Semiparametric over-identification test; Numerical equivalence; Random perturbation derivative estimator (search for similar items in EconPapers)
JEL-codes: C12 C22 C32 C14 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Sieve Semiparametric Two-Step GMM under Weak Dependence (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-11-11
Handle: RePEc:eee:econom:v:189:y:2015:i:1:p:163-186